MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; STAPLER 30 RELOAD WHITE

INTUITIVE SURGICAL, INC EndoWrist; STAPLER 30 RELOAD WHITE
Model Number 48630W-06
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/14/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy, the patient experienced bleeding and despite subsequent control of the bleeding, the patient developed asystole and expired.During the procedure, a right upper lobe tumor was identified.The superior pulmonary vein was isolated while preserving the middle pulmonary vein and boyden arterial trunk.The pulmonary vessels were dissected and divided using a curved tip endowrist 30 stapler with a white reload, as confirmed by system logs.Approximately one hour later, during dissection of the pulmonary ligament, a sudden massive hemorrhage occurred in the hilar region.The procedure was emergently converted to an open thoracotomy.The bleeding source was identified as the previously stapled pulmonary artery stump.Hemorrhage control measures, including hilar clamping, blood salvage, and resuscitative efforts, were performed, however, the patient expired intraoperatively.
 
Additional Manufacturer Narrative
The following concomitant products were used during this procedure: 30-degree endoscope plus, tip-up fenestrated grasper, cadiere forceps, permanent cautery spatula, fenestrated bipolar forceps, endowrist 30 curved-tip stapler, sureform 45 curved-tip stapler.A site review found that no complaints have been reported for any of the products used.A review of the site's system logs for the reported procedure date was conducted.This investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.Stapler logs showed the endowrist 30 stapler instrument used in this procedure was installed 3 times and fired 3 white reloads.On the first install, homing was completed, and the clamping, firing, unclamping sequence was completed.On the second install, logs show an error code indicating no reload was detected on universal surgical manipulator (usm) arm 2.Following the manual reload color selection, homing passed and clamping, firing, unclamping sequence was completed.On the third install, homing passed, and clamping, firing, unclamping sequence was completed per the logs.After the third firing, the endowrist stapler 30 curved tip was replaced by a sureform 45 curved-tip stapler instrument and fired one green reload with no issues clamping, firing or unclamping.A review of the event performed by an intuitive surgical medical safety officer (mso) concluded that the patient in this report died during a pulmonary lobectomy when a staple line created by a endowrist 30 mm stapler with a white reload bled about an hour after the stapling had been implemented.The bleeding started when the pulmonary ligament was being manipulated.How this maneuver and traction placed on the staple line and vessel may have contributed to the cause of bleeding is not clarified.The patient bled from the artery and eventually died.Based on the information provided in the summary of events, insufficient information is available to determine if any intuitive product contributed to this event.

Brand Name
EndoWrist
Common Device Name
STAPLER 30 RELOAD WHITE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50235259
Report Number2955842-2026-35681
Device Sequence Number13326272
Product Code GDW
UDI-Device Identifier10886874112868
UDI-Public(01)10886874112868(17)280630(10)K10250701
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number48630W-06
Device Catalogue Number48630W
Device Lot NumberK10250701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient SexUnknown